MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CX*FX15E
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 02/13/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: ccp.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.No anomaly was found in the manufacturing record and the shipping inspection record.No other similar report was found in the past complaint file.Terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
Terumo medical corporation received the following reported information: during cardiopulmonary bypass, the oxygenator experienced a sudden drop in pump flows; potential hpe situation.45 minutes post xclamp, flows suddenly dropped to about.8 c.I.There were no kinks in the a line or the cannula.Oxygenation, co2, and acts remained normal.Rewarming was attempted with repositioning of the xclamp with no change.Rpms were maxed and with very low flows.Femoral cannulation was attempted with no change.The flow probe was repositioned with no change.A new pump was brought in and normal flows were resumed; the procedure was completely successfully.The patient experienced low flows for 18 min with systolic pressures in the 30's.The patient had polycythemia vera which carries an increased risk of clotting on bypass even with proper act levels.The customer was suspicious of high-pressure excursion.The event resulted in delays of the surgical procedure.800 ml of blood loss was a result of the reported issue.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9.An oxygenator and a centrifugal pump (manufactured by tcvs) were returned.No damage or other abnormalities were observed at the time of receipt.No anomaly was found in the manufacturing record and the shipping inspection record.No other similar report was found in the past complaint file.

Brand Name
CAPIOX®FX
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418-0 015
JA  418-0015
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418-0 015
JA   418-0015
Manufacturer Contact
stephanie handy
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key24520769
Report Number9681834-2026-00041
Device Sequence Number9655758
Product Code DTZ
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCX*FX15E
Device Catalogue NumberN/A
Device Lot Number250721
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2026
Supplement Date Received by Manufacturer03/26/2026
05/12/2026
Initial Report FDA Received Date03/05/2026
Supplement Report FDA Received Date04/20/2026
06/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age85 YR
Patient SexMale